MAUDE Adverse Event Report: RICHARD WOLF GMBH INTERNAL SHEATH RESECTOSCOPE 22FR

RICHARD WOLF GMBH INTERNAL SHEATH RESECTOSCOPE 22FR
Model Number 8675322
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Caution! do not combine products incorrectly! injuries of the patient, user or others as well as damage to the product are possible.The different products may only be used together if their intended uses and the relevant technical data (working length, diameter, peak voltage, etc.) are the same.Caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.Caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.Warning! danger of injury! incorrect handling, e.G.Fall, shock, blows or similar mechanical loads can cause hair cracks and / or spalling of the ceramic coating in the distal area of the resectoscope sheath.Injuries of the patient, user or third parties are possible.Mind surface changes and ensure safe handling.Do not use damaged resectoscope sheaths, return damaged sheaths for repair.Check the ceramic insulation at the distal end of the resectoscope sheath for damage before every use.The user facility was contacted in an effort to collect additional information, but none could be provided.(b)(4) considers this case closed, should additional information become available, a follow up report will be submitted.
 
Event or Problem Description
On (b)(6) 2018, the user facility reported the following to (b)(4): ceramic tip broke inside the patient and fragments had to be removed.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? yes.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.How was the patient anesthetized? unknown.The device was visually evaluated and appeared to be broken - missing pieces from the ceramic tip.Probable root cause was determined to be user error / misuse, the tip may have been hit directly by a laser, causing it to burn and the fragments to break off.The device did not meet specifications.A manufacturing defect was not identified.The instrument was repaired.

Brand Name
INTERNAL SHEATH RESECTOSCOPE 22FR
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 22FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8405907
Report Number1418479-2018-00023
Device Sequence Number13906011
Product Code FJL
UDI-Device Identifier04055207019641
UDI-Public04055207019641
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/28/2018
Report Date (Section F) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8675322
Device Catalogue Number8675322
Device Lot Number1326669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/28/2018
Device Age2 YR
Event Location Hospital
Date Report to Manufacturer03/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2018
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA03/08/2019